Asked by carolgolightly18973700 on July 20, 2016
IAW on July 20, 2016 at 12:13 pm
First your calcium level is not high, it is just at the high end of normal.
There was a study done http://www.ncbi.nlm.nih.gov/pubmed/24657333 and the researchers summarized their results as the following.
“This study suggests that, for the majority of HCTZ users, combined HCTZ use with higher doses of vitamin D (2000-4000 IU) appears safe, with a low rate of clinically significant hypercalcemia.”
They went on to add,
“Furthermore, vitamin D dose and plasma vitamin D level have no significant effect on calcium level in HCTZ users.”
So you should be fine taking the Vitamin D. There also seems to be a difference between having high calcium levels and having high calcium levels WITH symptoms.
The symptoms of hypercalcemia include: feeling sick or being sick, poor appetite or loss of appetite, feeling very thirsty, passing urine often, constipation or diarrhea, abdominal pain, muscle weakness or pain, feeling confused, feeling tired and bone pain.
Besides calcium bones need magnesium, vitamin K, zinc, boron and silicon. http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/.
You said 25 and was that measured as ng/ml or nmol/l?
Vitamin D can lower blood pressure and also magnesium.
We usually recommend taking 5000iu a day to reach a healthy level of 50ng/ml (125nmol/l). At levels below 40ng/ml, your chances for cancer and autoimmune disease increases dramatically.
I know the study said a high of 4000iu but that is because they did not use higher amounts of Vitamin D. So if you can make it to 4000iu without any symptoms of hypercalcemia, then you should be able to take 5000iu.Answered by IAW on July 20, 2016 at 12:13 pm
carolgolightly18973700 on July 27, 2016 at 7:59 am
Thank you for your response.
I have been feeling sick mostly nausea ,that seems to come and go. It isn’t fun. I can’t figure out what is causing it. It has gotten more frequent and more intense since increasing my Vitamin D . I stopped taking the Vitamin D about a week ago but the nausea is still a problem. Could I be sensitive to Vitamin D?
To answer your question my CA level was measured in ng/mls.
My doctor suggested last time I saw her to decrease my Vit D to 1000 IU’s and she recommended I take no calcium supplement.
My concern and interest about VIT D just started recently after having a bone scan and finding out I have Osteopenia. Do you believe this was the first time I ever had my Vit D tested and I had to be the one to request it from my doctor. That’s just crazy.
I think I should find a new Dr.
I }ust dont feel she cares much about my bone health she suggested I take Fosamax
immediately after I had the bone scan done . I was the one who suggested I test my Vit D first. There was no way in hell I was going to take Biphosphates. I would not take Bi phosphates even if the Dx was osteoporosis.
Any advice would be greatly appreciated. ThanksAnswered by carolgolightly18973700 on July 27, 2016 at 7:59 am
IAW on July 27, 2016 at 10:26 am
Well you did not tell me when you first posted that you had been having “nausea”. So yes you can have a hypersensitivity to Vitamin D. Please see http://www.vitamindcouncil.org/further-topics/vitamin-d-hypersensitivity/.
So at the time your calcium was measured it may not have been high but when you increased the Vitamin D it may have gone higher.
Here is another thought but keep in mind I am not a doctor. Adverse effects of Hydrochlorizide can be hypokalemia, or low blood levels of potassium and are an occasional side effect. It can be usually prevented by potassium supplements or by combining hydrochlorothiazide with a potassium-sparing diuretic. One of the symptoms is nausea. Vitamin D can also make minerals go low. So maybe a double wammy.
So the choice is hypersensitivity or low potassium. Do you take any potassium supplements by any chance?Answered by IAW on July 27, 2016 at 10:26 am
carolgolightly18973700 on July 27, 2016 at 8:36 pm
I dont take any other supplements. I have been trying to drink soy milk and have been trying to eat foods higher in potassium for my blood pressure. Soy Miilk and orange juice. i have magnesium but the wrong kind in my closet but I dont really take it regularly . If I have a reason to take supplements, I think it will help me to remember to take them.
I would definately like to try increasing my mineral intake. What do you suggest. Is it possible to get blood workup to see what my potassium , magnesium levels are? Or should I just start taking these minerals. I’d love to get rid of my nausea. How long should it take to see a difference in my symptoms. If I try taking potassium and i am still getting nausea does that mean i am vitamin D sensitive.
assiumAnswered by carolgolightly18973700 on July 27, 2016 at 8:36 pm
IAW on July 28, 2016 at 6:02 am
Since you mentioned magnesium, I went back to my list of symptoms. Nausea or feeling sick comes under more than one mineral and for both too high and too low of a mineral status.It also comes under magnesium deficiency. Trying to do blood work will not help. Blood work only measures a very small percentage of minerals in your blood and not body stores. In a sense by the time they actually measure low, you are in serious trouble.
So the only thing you can do is try and see if it helps. If you can get a “plastic pill reminder case” or set an alarm on a phone, maybe that would help you remember.
What I would change now though, is start with the magnesium. DO not get oxide but if that is the one you have, start taking it until you can get to the store. I would aim for 500mg a day and I try and spread mine out to two or three meals. Oxide absorbs less and might cause loose bowels faster.
How long to take it until you decide it is working or not, I can only guess. Once you get the “good” magnesium give it two weeks and let me know how you are doing. If it happens faster then that, let me know. So one thing at a time!Answered by IAW on July 28, 2016 at 6:02 am